Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 99, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 11, 2003, 7:53 PM CDT for Pulaski County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2003, 7:53 PM CDT (00:53 UTC)
- Expired
- Sep 11, 2003, 9:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pulaski County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 120055
FFWLIT
ARC119-120255-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
753 PM CDT THU SEP 11 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 955 PM CDT
* AT 750 PM CDT...DOPPLER WEATHER RADAR SHOWED A LINE OF SHOWERS AND
THUNDERSTORMS BECOMING NEARLY STATIONARY IN EASTERN PULASKI
COUNTY. THE LINE EXTENDED FROM JUST WEST OF JACKSONVILLE TO AROUND
LITTLE ROCK. THE RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN HAS
OCCURRED IN SOME AREAS. WITH ADDITIONAL HEAVY RAIN...FLASH
FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3501 9209 3462 9211 3462 9204 3451 9205
3451 9220 3460 9223 3460 9230 3491 9239
3492 9221 3502 9220
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:39 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Sep 11, 3:39 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU SEP 11 2003 LOOKS LIKE HEAVY RAINS MAY AFFECT THE WESTERN SECTION OF OUR FORECAST AREA TONIGHT. THERE MAY BE MORE HEAVY RAIN PAST THE FIRST PERIOD AS THE SLUG OF MOISTURE TRANSLATES NORTHWARD AHEAD OF THE SURFACE BOUNDARY. VERTICAL VELOCITIES AND SURFACE CONVERGENCE WILL PROVIDE AMPLE LIFT TO HIGH PRECIPITABLE WATER VALUES. TEMPERATURES WILL BE LOWER THAN THE PAST COUPLE OF DAYS IN LIGHT OF ALL THE RAIN AND CLOUDS THAT WILL BE OVER THE STATE. SLOW MOVEMENT OF THE FRONT/BOUNDARY WILL KEEP RAIN CHANCES IN THE FORECAST UNTIL THE MORNING HOURS SUNDAY...BUT IT WILL BE ENDING FROM WEST TO EAST. COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE FOR THE FIRST PART OF THE WEEK. HRO 65 74 60 74 / 70 80 80 50 LIT 69 81 66 82 / 50 50 60 50 HOT 69 81 66 82 / 60 60 70 50 PBF 69 83 67 83 / 40 40 50 50 .LZK...NONE. 32
Hazardous weather outlook, Sep 11, 7:30 PM CDT, 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CDT THU SEP 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS PUSHED FROM WESTERN INTO CENTRAL ARKANSAS TODAY. THE LINE PRODUCED LOCALLY HEAVY RAINFALL AS IT PROGRESSED SLOWLY TO THE EAST...WITH SOME AREAS PICKING UP 1 TO 2 INCHES OF PRECIPITATION. THE HEAVIEST PRECIPITATION OCCURRED IN PORTIONS OF OUACHITA COUNTY NEAR CAMDEN...WITH SOME FLASH FLOODING NOTED. THE LINE OF SHOWERS AND STORMS WILL BECOME MORE DISORGANIZED AS IT HEADS INTO EASTERN ARKANSAS THIS EVENING. DURING THE EVENING HOURS...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST CONCENTRATED ACROSS THE EASTERN HALF OF THE STATE...WITH LOCALLY HEAVY DOWNPOURS NOTED. LATER TONIGHT...THE FOCUS WILL SHIFT BACK INTO WESTERN ARKANSAS AS A COLD FRONT APPROACHES FROM THE PLAINS AND BECOMES NEARLY STATIONARY IN EASTERN OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD IN THE WESTERN COUNTIES...WITH AREAS OF HEAVY RAINFALL LIKELY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONT WILL REMAIN NEARLY STATIONARY IN EASTERN OKLAHOMA ON FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE IN WESTERN ARKANSAS AND WILL GRADUALLY PUSH INTO CENTRAL SECTIONS OF THE STATE. AGAIN...AREAS OF HEAVY RAINFALL APPEAR LIKELY. RAINFALL WILL END FROM WEST TO EAST LATE SATURDAY AND SATURDAY NIGHT AS THE FRONT EXITS THE STATE. COOLER AND DRIER AIR WILL FOLLOW WITH CANADIAN HIGH PRESSURE BUILDING INTO THE REGION. BELOW NORMAL TEMPERATURES ARE EXPECTED BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:21 PM CDT | Flash Flood Warning | LZK | Faulkner | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.